Wisconsin, 2005Lightning Strike in Wisconsin, August 3, 2005
August 3, 2005 · NWS DLH · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 3, 2:10 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 3, 2:10 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
310 PM CDT WED AUG 3 2005
.DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS OUR
MINNESOTA ZONES THIS AFTERNOON...ALONG AND AHEAD OF A COLD FRONT
THAT IS NOW OVER OUR WRN FCST AREA. THIS THUNDERSTORM ACTIVITY WILL
CONTINUE THROUGH THIS EVENING...SPREADING FARTHER SOUTH AND EAST
WITH TIME. ETA40 MUCAPE VALUES THIS AFTERNOON RANGE FROM 2000 J/KG
NORTH...TO 5000 J/KG ACROSS WISCONSIN. CURRENT TEMPS AND DEW POINTS
DO SEEM TO SUPPORT THESE CAPE VALUES...ALTHOUGH ETA40 SOUNDINGS
SHOW THAT LAPSE RATES ABOVE 850MB ARE NOT THAT IMPRESSIVE. 0-3KM
HELICITY VALUES ARE FAIRLY LOW TOO...BUT THERE SHOULD BE ENOUGH
INSTABILITY AND VERTICAL WIND SHEAR TO SUPPORT ISOLATED SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL PER SPC. THIS FRONT
WILL MOVE EAST OF OUR CWA AFTER MIDNIGHT TONIGHT...WITH DRIER AND
COOLER AIR ADVECTING SOUTHEAST ACROSS OUR CWA ON THURSDAY. HIGH
PRESSURE WILL THEN BUILD IN ACROSS THE MIDWEST THURSDAY NIGHT AND
FRIDAY...KEEPING CONDITIONS DRY. A WARMING TREND WILL START FRIDAY AS
THE CENTER HIGH DRIFTS OFF TO THE EAST AND RETURN FLOW/WAA DEVELOPS
ACROSS THE UPPER MIDWEST.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS NE MN AND NW WI
TONIGHT...ALTHOUGH SCATTERED THUNDERSTORMS WILL BRING SOME IFR/MVFR
CONDITIONS AT TIMES. THE THUNDERSTORMS WILL GRADUALLY END
OVERNIGHT...LEAVING MAINLY VFR CONDITIONS ON THURSDAY.
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
BERDES/DAP
Hazardous weather outlook, Aug 3, 6:05 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
705 AM CDT WED AUG 3 2005
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-041230-
ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON-
KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS-
PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA-
S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN-
705 AM CDT WED AUG 3 2005
...SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR A PORTION OF NORTHEAST
MINNESOTA AND ALL OF NORTHWEST WISCONSIN TODAY AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND
NORTHWESTERN WISCONSIN
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH OF LINE
FROM PARK RAPIDS TO GRAND RAPIDS TO SILVER BAY. THE MAIN
THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.CRH.NOAA.GOV/DLH
STEWART
In the hours before
Local storm report, Aug 3, 3:21 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
421 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST HERMANTOWN 46.81N 92.24W
08/03/2005 60 MPH SOUTHEAST ST. LOUI MN AMATEUR RADIO
AT INTERSECTION OF HWY 2 AND HWY 53
&&
BRANDTLocal storm report, Aug 3, 3:49 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
449 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL WEST DULUTH 46.74N 92.19W
08/03/2005 0.88 INCH SOUTHEAST ST. LOUI MN TRAINED SPOTTER
&&
DAPLocal storm report, Aug 3, 3:56 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
456 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG HERMANTOWN 46.81N 92.24W
08/03/2005 SOUTHEAST ST. LOUI MN TRAINED SPOTTER
2 FOOT DIAMETER TREE DOWN THAT WAS 40-50 FEET IN LENGTH.
&&
LILESLightning, Douglas
- When
- August 3, 4:00 PM CST
- Where
- Douglas County, 2 mi S of Superior
- Property damage
- $60,000
- Reported by
- NEWSPAPER
- Coordinates
- 46.464, -91.899 (the zone’s center; the record gives no point)
Lightning struck a wood pile at Johnson Timber Corporation woodyard, causing the wood to catch fire. Four hundred cords of wood were destroyed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Nebraska, August 3, 2005$6.2 million · 2.25 in hail · 4 events
- Damaging Wind in Minnesota, August 3, 2005$100,000 · 69 kt wind · 1 event
- Flash Flood in Wyoming, August 3, 2005$85,000 · 1 event
- Flash Flood in Wyoming, August 3, 2005$73,000 · 1 event
- Hail and Damaging Wind in Massachusetts, August 3, 2005$25,000 · 2 in hail · 5 events
- Damaging Wind in South Dakota, August 3, 2005$30,000 · 69 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 3 to 4, 20052 in hail · 22 events
- Flash Flood and Hail in Texas, August 3 to 4, 2005$25,000 · 1.75 in hail · 2 events
- Hail and Damaging Wind in Nebraska, August 3, 2005$11,000 · 1.75 in hail · 18 events
- Flash Flooding in South Dakota, August 3, 2005$20,000 · 2 events
- Damaging Wind in North Carolina, August 3, 2005$15,000 · 60 kt wind · 1 event
- Flash Flood and Hail in Minnesota, August 3, 200560 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473351.